What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 15, 3:23 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Dec 15, 3:23 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
323 AM EST Thu Dec 15 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 257 AM EST Thu Dec 15 2022
The cold front continues to move through the area this morning
accompanied by showers and thunderstorms, some being strong to
severe. The front and associated showers are expected to clear the
area by mid to late morning, with cool dry conditions being ushered
in behind.
High temperatures today were realized ahead of the front for many
areas between midnight and 3 AM and peaked in the high 60s and low
70s. Day time temperatures will be a be a few degrees cooler peaking
in the mid to low 60s with clear skies. Tonight will begin a cooling
trend that will continue into the weekend. Significantly cool
overnight lows start tonight with temperatures in the low 40s and
high 30s.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 257 AM EST Thu Dec 15 2022
Sprawling surface high pressure across the southern US will
dominate during the day Friday with cool and dry conditions with
highs around 60 degrees. Friday night through Saturday night will
see a shortwave trough in the southern Plains induce a surface low
in the western Gulf which will slide east across the Florida
peninsula Saturday night. Some light rain or light showers will
affect the southern half of the CWA beginning late Saturday
afternoon. Colder air will be making its way into the area
Saturday night from fresh high pressure in the southern Plains.
Lows Saturday night will be in the 30s but rain should already be
east and south of the area.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 257 AM EST Thu Dec 15 2022
The next system to affect the area comes in the long term period
from Monday night to Tuesday night. This will be another southern
track system with most rain chances favoring near the coast and
south of I10. Rainfall amounts appear light and temperatures will
moderate slightly with lows each night mainly in the upper 30s to
lower 40s. High pressure nudges in to the area Wednesday ahead of
a stronger colder front which will affect the southeast US towards
the end of next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 103 AM EST Thu Dec 15 2022
Wind shear was removed from the TAFs as the rain and thunderstorms
cover much of the service area. Expect sites to bounce between VFR
to IFR as precipitation rolls through, with lower conditions being
possible in strong or severe storms. Gusty and erratic winds will
be possible with thunderstorms, with perhaps a few more tornadoes.
Behind the front, we may have some lingering rain before cooler
and drier air filters in the region. Winds will eventually be
northerly once the front passes and may be gusty through the early
afternoon.
&&
.MARINE...
Issued at 257 AM EST Thu Dec 15 2022
A strong cold front will continue to move through the coastal
waters this morning, with a line of showers and thunderstorms.
These storms will be capable of producing waterspouts and gusty
winds. A Small Craft Advisory is in effect until early this
afternoon. Looking ahead, more tranquil conditions will return on
Friday into into the weekend with fresh northerly breezes through
this period.
&&
.FIRE WEATHER...
Issued at 257 AM EST Thu Dec 15 2022
Rain is expected to exit the region later this morning with
cool and dry conditions moving in throughout the day. RH values will
drop slightly into the 45-55 percent range. Dispersions will vary
with areas south of I-10 experiencing low dispersions and our
northern most counties experiencing high dispersions on Friday. Next
chance for rain is on Saturday.
&&
.HYDROLOGY...
Issued at 257 AM EST Thu Dec 15 2022
As a squall line and cold front tracks across the tri-state
region today, localized rainfall amounts of 1 to 2 inches are
possible. Given the dry antecedent conditions, main concern is
ponding of water in low-lying/urban areas leading to minor
flooding. Looking ahead, there a couple of weather systems that
affect mainly the southern half of the Tri-State region. Rainfall
amounts appear light.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 42 62 41 / 40 0 0 0
Panama City 68 45 63 45 / 0 0 0 0
Dothan 64 38 59 38 / 0 0 0 0
Albany 68 39 59 38 / 20 0 0 0
Valdosta 68 40 61 38 / 60 0 0 0
Cross City 78 43 66 40 / 90 0 0 0
Apalachicola 71 45 64 47 / 30 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
High Surf Advisory until 1 PM EST this afternoon for FLZ108-112-
114.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
750-752-755-765-770-772-775.
&&
NEAR TERM...Darish
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...KR
MARINE...Scholl
FIRE WEATHER...Darish
HYDROLOGY...SchollIn the hours before
Local storm report, Dec 15, 3:01 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 AM EST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM MARINE TSTM WIND 3 W INDIAN PASS 29.69N 85.31W
12/14/2022 M40 MPH GULF FL MESONET
MESONET STATION 1680W FSWN GULF COUNTY
SALINAS PARK.
0720 PM TSTM WND GST WAUSAU 30.63N 85.60W
12/14/2022 M41 MPH WASHINGTON FL MESONET
MESONET STATION 1485W FSWN WASHINGTON COUNTY
EOC.
&&Local storm report, Dec 15, 3:39 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 AM EST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM TSTM WND DMG 2 ENE COMPASS LAKE 30.60N 85.36W
12/15/2022 JACKSON FL UTILITY COMPANY
POWER OUTAGE AFFECTING 45 CUSTOMERS LIKELY
DUE TO WIND NEAR COMPASS LAKE.
&&Local storm report, Dec 15, 3:45 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM TSTM WND DMG 1 N WHITE POND 30.57N 85.22W
12/15/2022 JACKSON FL UTILITY COMPANY
POWER OUTAGE AFFECTING 22 CUSTOMERS ALONG
MADDOX ROAD LIKELY DUE TO WIND.
&&Special weather statement, Dec 15, 3:54 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
354 AM EST Thu Dec 15 2022
FLZ011-013>016-026-114-115-150945-
Inland Franklin FL-Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-
Jackson FL-Coastal Franklin FL-Coastal Gulf FL-
354 AM EST Thu Dec 15 2022
...Strong thunderstorms will impact portions of southeastern Jackson,
Gulf and eastern Calhoun Counties in the Panhandle of Florida,
western Gadsden, Liberty and western Franklin Counties in Big Bend of
Florida through 445 AM EST/345 AM CST/...
At 354 AM EST/254 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles north of
Blountstown to 7 miles southwest of Port St. Joe. Movement was east
at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Port St. Joe, Apalachicola, Quincy, Greensboro,
Stonemill Creek, Chattahoochee, Orange, Wewahitchka, Gretna, Bristol,
Rock Bluff, Honeyville, Ocheesee, Juniper, Douglas City, Selman, Abe
Springs, Vilas and Chipola Cutoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EST/800 AM CST/ for
Big Bend of and the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 2966 8543 2972 8547 3066 8501 3071 8478
3070 8457 3046 8466 3041 8462 3033 8472
3032 8470 3022 8478 3014 8478 2956 8501
TIME...MOT...LOC 0854Z 260DEG 30KT 3057 8501 2975 8539
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Dec 15, 4:16 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 AM EST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM NON-TSTM WND DMG 4 SSE MASSEE 31.13N 83.33W
12/15/2022 COOK GA DEPT OF HIGHWAYS
TREE LIMB BLEW DOWN ON HIGHWAY 37 EASTBOUND
AT REGISTER ROAD TEMPORARILY BLOCKING THE
ROAD.
&&Special weather statement, Dec 15, 4:45 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 AM EST Thu Dec 15 2022
FLZ014>017-026-027-115-127-151030-
Inland Franklin FL-Liberty FL-Gadsden FL-Coastal Wakulla FL-
Inland Gulf FL-Coastal Franklin FL-Inland Wakulla FL-Leon FL-
445 AM EST Thu Dec 15 2022
...Strong thunderstorms will impact portions of east central Gulf,
Wakulla, central Gadsden, southeastern Liberty, Leon and Franklin
Counties through 530 AM EST/430 AM CST/...
At 445 AM EST/345 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Quincy
to 9 miles southwest of Apalachicola. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Quincy, Tallahassee, Havana, St.
Marks, Midway, Woodville, Crawfordville, St George Island, Florida
State University, Tallahassee Comm College, Doak Campbell Stadium,
Florida A And M, Wakulla, Franklin, Sopchoppy, Lake Bradford and
Jewel Fire Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM EST/800 AM CST/ for
Big Bend of and the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 2960 8517 2978 8507 2981 8502 2985 8504
3070 8458 3067 8401 3052 8398 3052 8404
3046 8404 3044 8407 3032 8408 2984 8434
2981 8449 2975 8453 2954 8494
TIME...MOT...LOC 0945Z 278DEG 30KT 3065 8453 2966 8505
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD